Tennessee, 2008

Drought in Tennessee, January 1 to 31, 2008

January 1 to 31, 2008 · NWS OHX · 19 events in 18 counties and zones

The drought continued to affect areas in the eastern part of Middle Tennessee in January 2008 despite recent rains in December 2007 and January 2008. Conditions in the western part of Middle Tennessee have shown a lessening of the drought.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

The drought continued to affect areas in the eastern part of Middle Tennessee in January 2008 despite recent rains in December 2007 and January 2008. Conditions in the western part of Middle Tennessee have shown a lessening of the drought.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 31, 8:34 PM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Dec 31, 8:34 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
834 PM CST MON DEC 31 2007

.DISCUSSION...COLD FRONT NOW PUSHING ACROSS THE MID STATE. ALONG
WITH THE BOUNDARY...SPRINKLES AND VERY LIGHT SHOWERS ARE OCCURRING.

LOOKING AT THE SAT IMAGERY THOUGH...MOSTLY CLEAR SKIES ARE APPEARING
JUST TO THE WEST ACROSS WESTERN TN.

TEMPERATURES ARE GRADUALLY COOLER BEHIND THE FRONT. WE SHOULD SEE
LOWER 30S BY SUNRISE AS IS IN THE CURRENT FCST.

OTHERWISE...CANT RULE OUT A FLURRY OR TWO AS WE GET TOWARD SUNRISE
AS LOW LEVEL MOISTURE INCREASES. WILL ALSO KEEP POPS AT 20 PERCENT
DUE TO THE INCREASED LOW LEVEL MOISTURE THAT IS EXPECTED LATER
TONIGHT.

NO UPDATE NEEDED AT PRESENT BUT MAY NEED TO THROW ONE OUT LATER SO
AS TO CLEAN UP THE AFTERNOON WORDING.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Dec 31, 1:16 AM CST, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
116 AM CST MON DEC 31 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-011130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
116 AM CST MON DEC 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 drought. Local standard time, as filed.

Drought, Giles

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Giles forecast zone
Reported by
Other Federal Agency
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

Drought, Marshall

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

Drought, Rutherford

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Rutherford forecast zone
Reported by
Other Federal Agency
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Drought, Wilson

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Other Federal Agency
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Drought, Smith

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Smith forecast zone
Reported by
Other Federal Agency
Coordinates
36.251, -85.957 (the zone’s center; the record gives no point)

Drought, Jackson

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

Drought, Overton

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Overton forecast zone
Reported by
Other Federal Agency
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

Drought, Pickett

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Pickett forecast zone
Reported by
Other Federal Agency
Coordinates
36.558, -85.075 (the zone’s center; the record gives no point)

Drought, Coffee

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Coffee forecast zone
Reported by
Other Federal Agency
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Drought, Cannon

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Cannon forecast zone
Reported by
Other Federal Agency
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

Drought, Cumberland

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Cumberland forecast zone
Reported by
Other Federal Agency
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

Drought, Dekalb

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
Other Federal Agency
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

Drought, Fentress

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Fentress forecast zone
Reported by
Other Federal Agency
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Drought, Grundy

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Grundy forecast zone
Reported by
Other Federal Agency
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

Drought, Putnam

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Putnam forecast zone
Reported by
Other Federal Agency
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Drought, Van Buren

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
Other Federal Agency
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

Drought, Warren

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Warren forecast zone
Reported by
Other Federal Agency
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

Drought, White

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
White forecast zone
Reported by
Other Federal Agency
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

Drought, Wilson

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Other Federal Agency
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 74055, 74056, 74057, 74058, 74059, 74060, 74061, 74062, 74063, 74064, 74065, 74066, 74067, 74068, 74069, 74070, 74071, 74072, 74073.